MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 29462
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).
 
Event or Problem Description
It was reported that the blue coating of the device was separated.A 180cm renegade hi-flo fathom system catheter was selected for use.During preparation, the product could not be withdrawn from the protective carrier hoop and it was found out that the blue coating of the device had separated.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
It was reported that the blue coating of the device was separated.A 180cm renegade hi-flo fathom system catheter was selected for use.During preparation, the product could not be withdrawn from the protective carrier hoop and it was found out that the blue coating of the device had separated.The procedure was completed with another of same device.No patient complications were reported.Device evaluated by manufacturer: returned product consisted of a renegade hi-flo micro-catheter in the carrier tube.The hub, shaft and tip were microscopically examined.This device showed damage consisting of 1 fracture on the shaft.The fracture was located 5cm from the hub.The shaft was not completely separated the inner liner was still connected.The fracture that was noticed on the device are consistent with the device being removed from the shipping tube without being completely hydrated with saline.The device was attempted to be pulled from the carrier tube and it was difficult to remove.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter fax: (b)(6).Device code 2978 was corrected to 1069 and 2922.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/13/2018 04:12 pm ct.The report number is being corrected from: 2134265-2018-64152to: 2134265-2018-62917.

Brand Name
RENEGADE HI-FLO FATHOM SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8074824
Report Number2134265-2018-62917
Device Sequence Number13931589
Product Code KRA
UDI-Device Identifier08714729790860
UDI-Public08714729790860
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model Number29462
Device Catalogue Number29462
Device Lot Number0022368433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1